Alert archive / South Dakota / Flash Flood Warnings in 2008
Flash Flood Warning 23, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 6, 2008, 5:50 PM CDT for Aurora County, Davison County, Hanson County, South Dakota. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2008, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 6, 2008, 8:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aurora County, SD, Davison County, SD, Hanson County, SD
The radar
The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:20 PM CDT | FLASH FLOOD | Mitchell, SD | STREET FLOODING IN MITCHELL. |
| Jul 6, 6:44 PM CDT | HEAVY RAIN 1.81 | Mitchell, SD | 1.81 INCHES OF RAIN FELL IN ABOUT 1 HOUR. RAIN HAS ENDED. |
| Jul 6, 6:58 PM CDT | FLASH FLOOD | Mitchell, SD | STREETS FLOODED IN THE CITY OF MITCHELL. DRIVERS CREATING WAKES THAT ARE MOVING INTO HOMES. |
| Jul 6, 7:13 PM CDT | HEAVY RAIN 1.66 | 1 W Mitchell, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -430 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFSD 062251 FFWFSD SDC003-035-061-070245- /O.NEW.KFSD.FF.W.0023.080706T2250Z-080707T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 550 PM CDT SUN JUL 6 2008 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA CENTRAL DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA EXTREME WEST CENTRAL HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 945 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STICKNEY AND MITCHELL THESE STROMS ARE PRODUCING RAINFALL RATES OF ONE TO TWO INCHES PER HOUR...PRODUCING LOCALIZED FLOOD. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4368 9795 4354 9855 4369 9868 4383 9795 TIME...MOT...LOC 2250Z 348DEG 0KT 4377 9792 4364 9848 $$ BT
3 follow-up statements
000 WGUS73 KFSD 062324 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 623 PM CDT SUN JUL 6 2008 SDC003-035-061-070245- /O.CON.KFSD.FF.W.0023.000000T0000Z-080707T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AURORA SD-DAVISON SD-HANSON SD- 623 PM CDT SUN JUL 6 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EXTREME WEST CENTRAL HANSON...CENTRAL DAVISON AND SOUTHERN AURORA COUNTIES... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. AT 620 PM...LAW ENFORCEMENT REPORTED FLOODING IN THE TOWN OF MITCHELL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4368 9795 4354 9855 4369 9868 4383 9795 TIME...MOT...LOC 2323Z 180DEG 0KT 4377 9792 4364 9848 $$ BT
000 WGUS73 KFSD 062359 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 656 PM CDT SUN JUL 6 2008 SDC003-035-061-070245- /O.CON.KFSD.FF.W.0023.000000T0000Z-080707T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AURORA SD-DAVISON SD-HANSON SD- 656 PM CDT SUN JUL 6 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EXTREME WEST CENTRAL HANSON...CENTRAL DAVISON AND SOUTHERN AURORA COUNTIES... AT 655 PM CDT...THUNDERSTORMS WERE DECREASING IN INTENSITY ACROSS THE AREA...HOWEVER...ROADWAYS REMAIN FLOODED ESPECIALLY IN THE CITY OF MITCHELL. DO NOT DRIVE INTO FLOODED ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4368 9795 4354 9855 4369 9868 4383 9795 TIME...MOT...LOC 2356Z 180DEG 0KT 4377 9792 4364 9848 $$ BT
000 WGUS73 KFSD 070140 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT SUN JUL 6 2008 SDC003-035-061-070150- /O.CAN.KFSD.FF.W.0023.000000T0000Z-080707T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AURORA SD-DAVISON SD-HANSON SD- 840 PM CDT SUN JUL 6 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME WEST CENTRAL HANSON...CENTRAL DAVISON AND SOUTHERN AURORA COUNTIES... THE FLASH FLOODING THREAT FOR THE AREA HAS SUBSIDED. LAT...LON 4368 9795 4354 9855 4369 9868 4383 9795 TIME...MOT...LOC 0140Z 180DEG 0KT 4377 9792 4364 9848 $$ BT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:00 AM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jul 6, 10:00 AM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1000 AM CDT SUN JUL 6 2008 .DISCUSSION... A CHAOTIC WEATHER PICTURE TODAY. WEAK COLD FRONT HAS PASSED THROUGH THE KFSD AREA AND CONTINUES TO SLOWLY SLIDE SOUTHEAST. EXPECT FRONT SHOULD BE ENOUGH OF A FOCUS FOR -SHRA-/-TSRA DEVELOPMENT THIS AFTERNOON AND EVENING AS UPPER LEVEL WAVE OVER WESTERN NEBRASKA MOVES EAST. CONVECTIVE FEEDBACK ON GFS MAKES IT USELESS IN SHORT TERM SO LOOKING OTHER MODEL SOLUTIONS...LEANING TOWARDS A RUC/NAM MIX. EXPECT MAIN STORM DEVELOPMENT TO BE TO THE SOUTH OF CWA AS MORE SIGNIFICANT BOUNDARY ACROSS SOUTHERN IOWA AND NEBRASKA THIS MORNING. SHOULD STILL SEE -TSRA ACROSS PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA AS THOSE AREAS WILL HEAT OUT. HOWEVER..THE COVERAGE SHOULD NOT BE AS EXTENSIVE AS IT WILL BE TO THE SOUTH. CLOUDS OVER AREA NOT ONLY TO AFFECT TEMPERATURES BUT ALSO HELPS MINIMIZE SEVERE WEATHER THREAT IN CWA. WILL UPDATE HWO AND ONLY INCLUDE A SLIGHT CHANCE OF SEVERE HAIL ACROSS THE EXTREME SOUTHERN PORTION OF CWA. HAVE UPDATED GRIDS TO REFLECT THINKING AND SO HAVE LOWERED HIGHS IN SOME AREAS AND INCLUDED THE CHANCE FOR LIGHT RAIN SHOWERS AROUND KFSD THIS AFTERNOON. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL THROUGHOUT PERIOD AS SCT -SHRA/-TSRA SHOULD NOT BE ENOUGH TO LOWER VSBYS BLO 6SM. THE ONLY POSSIBILITY WOULD BE ACROSS THE VERY SOUTHERN PORTION OF CWA AS WAVE MOVES THRU THIS AFTERNOON AND EVENING. && .PREV DISCUSSION... MOIST AND UNSTBL AIR OVER FCST AREA ERY THIS MRNG WILL BE MODIFIED SOMEWHAT OVER THE N TDA AS SLGTLY DRIER AIR SEEPS INTO AREA. BOUNDRIES FOR CONVERGNCE HAVE APPRNTLY BEEN LACKING LEADING TO CURRENT MINIMUM OF ACTVTY. THIS SHUD RECTIFY SOMEWHAT DURG THE DAY AS SHRTWVS APPCH IN DVLPG ZONAL FLOW AND THESE SHUD PROVIDE SOME LIFT. ASIDE FROM AREA APPCHG SWRN CRNR OF FCST AREA ERY THIS MRNG SPECIFICS ARE LACKING...BUT ACTVTY SHUD INCES ESPLY THIS AFTN AND MAINLY OVER SRN FCST AREA FOR ABV GIVEN REASON. SPC SVR RISK AREA OVER SERN CRNR OF FCST AREA LOOKS OK...THAT IS WHERE INTSLTY AND MOISTR WILL BE MOST FVRBL...THO OUTSIDE OF POTENTL SUPERCELLS WUD LOOK FOR VERY LRG HAIL. SITN CONTS TO GET COMPLICATED TNGT WITH AFTN ACTVTY CONTG INTO THE EVE...THEN AS A LTL WAA SURGE GETS GOING LATE TNGT CONTD ACTVTY EXPECTED. THIS SHUD AGN BE CONCENTRATED OVER SRN FCST AREA. VARIOUS MODEL SOLNS OH BEHAVIOR OF STGR SHRTWV ON MON WILL KEEP TSTM FCST FAIRLY GNRL. MAIN DIFFRNCE IS SOME OF THE MOISTR AND WAA SPRDG UP FROM THE S LATE TNGT AND SHRTWV APPCHG FROM THE NE MON SHUD MAKE THE THREAT AS GOOD N AS S MON...THUS THE GNRL HI CHC POPS THRU MN AFTN...DCRG SLWLY FROM THE NW MON NGT. STILL FEEL THAT HIEST RAINFALL POTENTL/QPF FAVORS THE SRN SERN FCST AREA BUT THIS MAY NEED TO BE MODIFIED LATR TDA WHEN WE SHUD PRBLY BE ABLE TO GET MORE SPECIFIC WITH FCST. STILL LOOKS LIKE STGR NATURE OF THIS SHRTWV SHUD CLR ACTVTY OUT BY TUE MRNG...AND AS RDGNG TAKES OVER WILL KEEP FCST DRY TILL AT LEAST SAT. NEW GFS IS FASTER WITH NEXT TROF TWRDS NEXT WEEKEND...BUT ECMWF SHOWS QUITE A DIFFRNT PICTURE WITH ITS DIGGING TO THE W. IN ANY EVENT THIS IS NOT THE TIME TO MAKE CHANGES THAT FAR OUT. TEMPS STARTING MDTLY WARM THEN COOLING WITH/BHND MON/TUE SHRTWV... THEN WARMNG WITH RDGNG LATE IN THE WEEK. WARMEST TEMPS OF SUMMER CUD DVLP BY END OF WEEK BUT IT MAY NOT LAST LONG. && .AVIATION... WHILE CONDITIONS WILL GENERALLY BE VFR THROUGH THE PERIOD. THERE WILL BE MID LEVEL SHOWERS OVER PORTIONS SW MN AND NW THROUGH 13Z. THERE WILL ALSO BE AN MCS MOVING OUT OF SW SD LATER THIS MORNING. KFSD WILL BE AT THE NORTHERN EDGE OF THIS COMPLEX WHILE THIS COMPLEX OR NEW CONVECTION WHICH DEVELOPS ALONG THE OUTFLOW ARE MORE LIKELY TO AFFECT KSUX LATE THIS MORNING OR THIS AFTERNONO. THESE STORMS COULD PRODUCE SOME LOCAL WIND GUSTS AND VSBYS BRIEFLY BELOW 6 SM. HOWEVER...BECAUSE THE PROBABILITY IS LOW IN KFSD WILL KEEP TS OUT OF KFSD TAF BUT WILL HAVE VCTS IN KSUX TAF FOR THE AFTERNOON. NO SIGNIFICANT CONVECTION IS EXPECTED AROUND KHON. A WEAK FRONT WILL MOVE THROUGH RESULTING IN WINDS GRADUALLY TURNING NRLY AND THEN NE THROUGH THE DAY ACROSS SE SD AND EVENTUALLY AROUND KSUX. CURRENT TIMING WOULD SWITCH WINDS AT KFSD BY 15Z AND 19-21Z IN KSUX. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS/SCHUMACHER
Hazardous weather outlook, Jul 6, 10:45 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 AM CDT SUN JUL 06 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1045 AM CDT SUN JUL 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND AHEAD OF A WEAK COLD FRONT IN PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA. SOME OF THESE STORMS MAY BE SEVERE WITH HAIL TO PENNY SIZE AND WIND GUSTS TO 60 MPH. HOWEVER...MOST OF THE STORMS WILL STAY BELOW THE SEVERE THRESHOLD. ANOTHER ROUND OF STORMS IS POSSIBLE LATE TONIGHT ALONG THE CENTRAL MISSOURI RIVER VALLEY AS AN UPPER LEVEL STORM SYSTEM MOVES IN FROM THE WEST. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA MONDAY AND MONDAY NIGHT. A FEW OF THESE STORMS COULD BE SEVERE. THE BEST CHANCE FOR SEVERE STORMS WILL BE OVER SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM CDT IN PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 6, 4:16 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
416 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 4 N DIXON 42.47N 97.00W
07/06/2008 E60 MPH DIXON NE TRAINED SPOTTER
&&
TRMLocal storm report, Jul 6, 4:26 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
426 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 8 N HORNICK 42.34N 96.08W
07/06/2008 E1.00 INCH WOODBURY IA TRAINED SPOTTER
&&
TRMLocal storm report, Jul 6, 4:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
427 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 6 SE STORM LAKE 42.58N 95.12W
07/06/2008 E0.75 INCH BUENA VISTA IA PUBLIC
&&
TRMLocal storm report, Jul 6, 4:36 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
436 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST 5 S MOVILLE 42.42N 96.07W
07/06/2008 E60 MPH WOODBURY IA PUBLIC
TREE BRANCHES DOWN
&&
TRMLocal storm report, Jul 6, 5:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
504 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 4 NW SIOUX CITY 42.53N 96.45W
07/06/2008 WOODBURY IA PUBLIC
TORNADO TOUCHDOWN BRIEFLY IN OPEN AREA NEAR STONE STATE
PARK.
&&
TRMLocal storm report, Jul 6, 5:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
522 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 S CORRECTIONVILLE 42.43N 95.78W
07/06/2008 E0.88 INCH WOODBURY IA TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS MIXED IN WITH HEAVY RAIN.
RAINFALL AMOUNT UP TO 515 PM WAS 1.50 INCHES. NO FLOODING
PROBLEMS.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:41 PM CDT | Tornado Warning | FSD | Union | 34 min |
| Jul 6, 5:32 PM CDT | Tornado Warning | FSD | Aurora, Davison, Hanson | 28 min |
Nearby
Flash Flood Warnings in South Dakota, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.